Advertisement

On the number of divisors of a polynomial over GF(2)

  • Ph. Piret
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 228)

Abstract

An upper bound is obtained on the number of polynomials over GF(2) that divide a polynomial of degree n over GF(2). This bound is the solution of a maximisation problem under constraints. It is used to show that most binary shortened cyclic codes (irreducible or not) satisfy the Gilbert bound.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S.W. GOLOMB, Shift Register Sequences, Holden-Day, San Francisco 1967.Google Scholar
  2. [2]
    T. KASAMI, "An upper bound on k/n for affine-invariant codes with fixed d/n", IEEE Trans. Inform. Theory, vol. IT-15, pp. 174–176, January 1969.Google Scholar
  3. [3]
    F.J. MACWILLIAMS and N.J.A. SLOANE, The Theory of Error Correcting Codes, North-Holland, 1977.Google Scholar
  4. [4]
    J. JUSTESEN, "A class of constructive asymptotically good algebraic codes", IEEE Trans. Inform. Theory, vol. IT-18, pp. 652–656, September 1972.Google Scholar
  5. [5]
    E.J. WELDON, "Justesen's construction-The low-rate case", IEEE Trans. Inform. Theory, vol. IT-10, pp. 711–713, September 1973.Google Scholar
  6. [6]
    R.G. GALLAGER, Information Theory and Reliable Communication, Wiley, New York, 1968.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1986

Authors and Affiliations

  • Ph. Piret
    • 1
  1. 1.Philips Research LaboratoryBrusselsBelgium

Personalised recommendations